Phenytoin hepatotoxicity masked by corticosteroids

M. Lisker-Melman, J. H. Hoofnagle

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

The association of phenytoin and liver toxicity is well documented. This article describes a patient who underwent a transsphenoidal resection of a pituitary tumor who developed phenytoin-induced hepatotoxicity that was masked by the simultaneous administration of corticosteroids for treatment of cerebral edema. In a patient receiving both medications, the systemic manifestations of the hypersensitivity to phenytoin may go unrecognized, leading to delayed identification of a potentially lethal complication of this commonly prescribed anticonvulsant.

Original languageEnglish
Pages (from-to)1196-1197
Number of pages2
JournalArchives of internal medicine
Volume149
Issue number5
DOIs
StatePublished - 1989

Fingerprint

Dive into the research topics of 'Phenytoin hepatotoxicity masked by corticosteroids'. Together they form a unique fingerprint.

Cite this